Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2000, 10:11 PM CDT for Jack County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2000, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 15, 2000, 11:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Jack County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:45 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 15, 7:45 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SAT APR 15 2000 WE WILL UPDATE ZONES AND INCREASE RAIN CHANCES NORTHERN AND NORTHWESTERN ZONES...AND POSSIBLY INTO THE CENTRAL ZONES AS WELL. A SQUALL LINE IS FORMING FROM WICHITA FALLS TO SOUTHWEST OF ABILENE. THERE IS SIGNIFICANT SYNOPTIC SCALE FORCING...AND THE LINE SHOULD CONTINUE TO FILL IN AS IT MOVES ACROSS NORTH TEXAS. VERTICAL SHEARS ARE NOT VERY IMPRESSIVE...AND THE LOW-LEVEL MOISTURE IS LIMITED. THE TEMPERATURE/DEW POINT SPREAD (HIGHER CLOUDS BASES... AND MORE EVAPORATIVE COOLING FOR COLD OUTFLOW) AND LACK OF STRONG VERTICAL SHEAR SUGGEST LOW CHANCES FOR SUPERCELL TORNADOES AT THIS TIME. WE WILL MONITOR THIS FOR ANY CHANGES THAT MAY OCCUR IN THE VERTICAL SHEAR PROFILE. WILL END THUNDERSTORMS IN THE WEST SHORTLY AFTER MIDNIGHT...AND BRING THUNDER INTO CENTRAL ZONES BY LATE EVENING. ANOTHER UPDATE IS LKIKELY LATER THIS EVENING AS THE EVENT PROGRESSES. .FTW...NONE. 26
In the hours before
Special weather statement, Apr 15, 7:40 PM CDT, 2 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT SAT APR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND HAIL. IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF FLOODING OF ROADS. THE POTENTIAL FOR TORNADOES IS LOW. EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN ANGELO. THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN 830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN 1030 PM AND 1 AM. AREAS FARTHER EAST OF INTERSTATE 35 WILL BE AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY. INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20. HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY ACROSS THE ENTIRE LINE. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR ACTIVATION AS THESE STORMS APPROACH YOUR AREA. && ...FOR OTHER AREAS... FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 15, 9:19 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0903 PM OLNEY TX 1.00 INCH HAIL
04/15/00 YOUNG EMERGENCY MANAGEMENT
REPORTED QUARTER HAIL
ON THE SOUTH SIDE OF TOWNLocal storm report, Apr 15, 9:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0925 PM NEWCASTLE TX 2.00 INCH HAIL
04/15/00 YOUNG BROKE
WINDSHIELD IN
SPOTTERS VEHICLE
0938 PM 3 S NEWCASTLE TX 1.75 INCH HAIL
04/15/00 YOUNG GOLF BALL SIZE HAIL
COVERED THE GROUND AT
FORT BELKNAPThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Apr 15, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 15, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 50 min |
| Apr 15, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Apr 15, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 15, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 15, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 15, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 15, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 30 min |
| Apr 16, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Apr 16, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
| Apr 16, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 16, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Apr 16, 1:29 AM CDT | Tornado Warning | FWD | Tarrant | 31 min |
| Apr 16, 1:33 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.